Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


i need your advise before starting treatment
May 19, 2010

thank u doctor for all your advises during 2 years . iam on zeffix 100 daily since 2008. i made 4 p.c.r all of them negative zero. my hbe antigen is negative. my v.l not detected.my cd4 387. now i will start my treatment by truvada + efavirenz 600 ? are u agree ? what u can advise me about that? please answer me soon that i can not take that before i hear your opinion. thank u very much.

Response from Dr. McGovern

If you have been on Zeffix (lamivudine) by itself, and you have HIV infection, I am concerned that you may have developed HIV drug resistance to lamivudine. This is because Zeffix has drug activity against both HIV and HBV. If you have been on 3 drugs for HIV all along, that is a different story. I am not sure by reading your question.

If you have been on Zeffix alone, your doctor will need to assess whether you have developed drug resistance by getting a HIV genotype. The reason this is important is because Truvada contains two active HBV drugs (tenofovir and emtricitabine) which would be great for your liver. However, HIV drug resistance to Zeffix will also lead to HIV drug resistance to emtricitabine - a cousin of Zeffix....That is why I am advising resistance testing, since in effect, you would be going on only two active HIV drugs (eg, tenofovir and efavirenz) if you DO have resistance to Zeffix.



Previous
Hepatits C exposure?
Next
need information on condition

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement